Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

March 25, 2012Dillon County, Marion County, South Carolina

NWS Wilmington, NC issued this special weather statement at Mar 25, 2012, 4:21 PM EDT for Dillon County, Marion County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Mar 25, 2012, 5:15 PM EDT
In force
54 min
Issued by
NWS Wilmington, NC

Counties Dillon County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 93 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WWUS82 KILM 252021
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SUN MAR 25 2012

SCZ017-024-032-033-053-252115-
DILLON-FLORENCE-INLAND HORRY-MARION-MARLBORO-
421 PM EDT SUN MAR 25 2012

...A CLUSTER OF HAIL PRODUCING THUNDERSTORMS WILL MOVE ACROSS 
HORRY...FLORENCE...MARION...DILLON AND MARLBORO COUNTIES THROUGH 515 
PM EDT...

AT 419 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLOYDALE...OR ABOUT 8 MILES SOUTH OF DILLON...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...MARION...MULLINS...
BINGHAM...BLUE BRICK...BROWNSVILLE...CLAUSSEN...EVERGREEN...
FLOYDALE...FORK...GALIVANTS FERRY AND GAPWAY.

HAZARDS INCLUDE...
WIDESPREAD PEA TO PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL. 

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY 
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED 
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS 
PASS.

&&

LAT...LON 3448 7959 3439 7918 3430 7907 3398 7911
      3407 7974
TIME...MOT...LOC 2019Z 007DEG 9KT 3430 7935

$$

BACON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 25, 1:44 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 25, 1:44 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
144 PM EDT SUN MAR 25 2012

.SYNOPSIS...
AN APPROACHING UPPER LOW FROM THE WEST MAY BRING HAIL SHOWERS AND A
FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. DRIER AND COOLER
CONDITIONS WILL SETTLE IN MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS
IN FROM THE GREAT LAKES. A BRIEF WARMING TREND WILL ENSUE DURING THE
MIDDLE OF THIS WEEK...FOLLOWED BY A COLD FRONTAL PASSAGE ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 120 PM SUNDAY...A PROMINENT COLD POOL ALOFT WILL TRAVERSE THE
COUNTY WARNING AREA THROUGH PEAK HEATING INTO EARLY EVENING. 500MB
TEMPS STILL SLATED TO DIP BETWEEN -20 AND -22 DEGREES CELSIUS DURING
THE LATE AFTERNOON. THERMODYNAMIC PROFILES SHOW A "FAT CAPE" AREA
WITHIN THE 0 TO -20 DEG ZONE SUPPORTIVE OF EFFICIENT HAIL GROWTH.
SPC HAS PAINTED A SLIGHT RISK AREA THAT ENCOMPASSES MUCH OF OUR NC
ZONES. FREEZING LEVELS WILL DIP BELOW 8000 FEET BY LATE AFTERNOON AS
THE COLD POOL HEART MOVES OVERHEAD. LOCAL CALCULATIONS SUGGEST 50
DBZ UPDRAFT CORES TO 19000 FEET MAY BE SUFFICIENT TO GENERATE 1 INCH
HAIL. STORM MOTION FIELDS DECELERATE AS THE UPPER LOW CENTER
NEARS...MOVING FROM A NW DIRECTION AS THE LOW CENTER OVERHEAD
PASSES. SPAWNING CUMULUS WILL OBSCURE MUCH OF THE SKY DURING THE
AFTERNOON...ALTHOUGH A FEW BREAKS OF SUNSHINE WILL BE SEEN SINCE
VERTICAL MOTIONS WILL REMAIN VIGOROUS. COLUMN WINDS WILL BE LIGHT
BENEATH THE UPPER LOW...BUT LOCALIZED WIND GUSTS DUE TO EVAPORATIVE
COOLING PROCESSES...FRICTIONAL RAIN/HAIL DRAG...OUTFLOW BOUNDARIES
MAY INDUCE ISOLATED WIND DAMAGE THROUGH EARLY EVENING GIVEN THE HIGH
LAPSE RATES/LARGE CAPE AREAS. DIURNAL COOLING MAY REMOVE CONVECTIVE
INTENSITY AT NIGHTFALL BUT WE WILL NEED TO KEEP MENTIONABLE POP
VALUES IN PLACE THROUGH AT LEAST THE EVENING HOURS AS THE SYSTEM
PULLS AWAY AND WRAP AROUND MOISTURE LINGERS...CLEARING NE ZONES
LAST...AND LATE TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 1:20 PM SUNDAY...MID LEVEL AMPLITUDE WILL RELAX THROUGH THE PERIOD
ESPECIALLY WHEN COMPARED TO THE PATTERN WE HAVE SEEN THE PAST FEW
DAYS. FOCUS SHIFTS FROM THUNDERSTORMS AND INSTABILITY TO WHAT IS
BECOMING AN INTERESTING TEMPERATURE FORECAST FOR WEDNESDAY MORNING.

EARLY ON...A BROAD NORTHERLY FLOW WILL DEVELOP IN THE WAKE OF A
SURFACE TROUGH MOVING ACROSS WITH THE MID LEVEL LOW. A SECONDARY
SURGE OF COOLER AIR ARRIVES AROUND 0600 UTC TUESDAY. THE SURFACE
HIGH MOVES FROM THE NORTHEAST TO ESSENTIALLY OVERHEAD EARLY
WEDNESDAY. NO POPS OR EVEN LITTLE CLOUD COVER IS EXPECTED THROUGH
THE PERIOD.

THE NAM/MET GUIDANCE IS CONSIDERABLY COOLER WITH 38 DEGREES IN
LUMBERTON AND 44 WITH THE MAV FOR WEDNESDAY MORNING. IT APPEARS THE
GFS HAS SOME HIGH LEVEL MOISTURE MOVING ACROSS FROM THE NORTHWEST
THAT MAY KEEP IDEAL RADIATIONAL CONDITIONS FROM DEVELOPING. HAVE
TRIMMED BACK LOWS A BIT BUT OVERALL FORECAST CONTINUES TO LEAN
HEAVILY TOWARD THE MAV/GFS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 1:20 PM SUNDAY...LOW AMPLITUDE MID LEVEL FLOW ON WEDNESDAY WITH
THE CAROLINAS ON THE SOUTHERN FRINGE OF A BELT OF WESTERLIES WHILE
HIGH PRESSURE SITS OFF THE COAST. TEMPS BOUNCE BACK TO NORMAL AND
CLOUD COVER SHOULD BE MINIMAL. MID LEVEL FLOW VEERS ON THURSDAY IN
RESPONSE TO CONGEALING LOWS OFF CANADIAN MARITIMES AND A LARGELY
MOISTURE-STARVED FRONT MANAGES TO PUSH THROUGH LATE IN THE DAY BUT
NOT BEFORE A WARM AFTERNOON WITH HIGHS NEAR 80. FASTER TIMING OF THE
FRONT IS POSSIBLE HOWEVER WHICH WOULD OBVIOUSLY LIMIT THE WARMTH AND
COULD FAVOR A FEW TSTMS IF FROPA BETTER COINCIDES WITH PEAK HEATING.
GUIDANCE AT ODDS WITH THE EXTENT OF BUILDING PRESSURES AND COLD AIR
ADVECTION INTO THE CAROLINAS WITH RAMIFICATIONS RANGING FROM A
RETURN TO CLIMO TEMPS TO DEVIATIONS BELOW CLIMO. EITHER WAY THIS
HIGH APPEARS FATED TO WEAKEN AND MOVE OFF THE COAST FOR THE WEEKEND
FAVORING A RETURN OF AT LEAST CLIMO TEMPERATURES. ISOLATED
CONVECTION BORNE OF MESOSCALE PROCESSES CERTAINLY HARD TO RULE OUT
BUT NO WIDESPREAD SYNOPTIC FORCING IS EXPECTED.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...AN ELONGATED UPPER LEVEL LOW IS CENTERED JUST EAST OF
KCLT AND IT WILL SLOWLY SHIFT DIRECTLY OVER THE TAF SITES BY 00 UTC.
WITH THE VERY COOL TEMPERATURES ALOFT CONVECTION IS ALREADY ONGOING
AND WITH THE STEEP LAPSE RATES SMALL HAIL WITH ISOLATED 1 INCH HAIL
IS POSSIBLE.

OVERNIGHT AS LOW EXITS WIND SPEEDS APPEAR STRONG ENOUGH OVERNIGHT TO
SUPPORT STRATUS. AFTER SUNRISE CONSIDERABLE DRYING IS EXPECTED AND
SKIES WILL CLEAR OUT WITH WINDS WILL INCREASING FROM THE NORTH WITH
SPEEDS AROUND 12 KNOTS WITH GUST AOB 20 KNOTS.

EXTENDED OUTLOOK...OTHERWISE VFR MONDAY THROUGH WEDNESDAY. POSSIBLE
MORNING FOG THURSDAY AND FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 120 PM SUNDAY...NO ADVISORIES OR CAUTION STATEMENTS IN PLACE
AS WINDS REMAIN BELOW 20 KNOTS OUTSIDE OF TSTMS. DEVELOPED SE
WAVES OF 3-4 FEET IN 7-8 SECOND INTERVALS WILL PREVAIL INTO TONIGHT.
A SURFACE LOW WILL MOVE OVER CAPE HATTERAS THIS EVENING. THIS WILL
BRING VEERING WINDS FROM SW TO W THEN NW TONIGHT AS THE SURFACE LOW
PULLS OFFSHORE OF THE OUTER BANKS OF NC. NW WINDS ON THE BACKSIDE OF
THE DEPARTING SURFACE LOW COULD APPROACH 20 KNOTS LATE TONIGHT INTO
EARLY MONDAY...AND A CAUTIONARY STATEMENT MAY BE REQUIRED. MARINERS
SHOULD REFER TO RADAR TRENDS IF HEADING OUT TODAY OR TONIGHT. AN
UPPER LOW MOVING EAST OVER THE WATERS COULD GENERATE TSTMS AND
PERIODS OF HAIL LATE THIS AFTERNOON AND THIS EVENING...AND WILL BE
CAPABLE OF GENERATING LOCALIZED AND STRONG WIND GUSTS. THIS IN TURN
WILL RESULT IN LOCALLY HIGHER WIND-WAVES AND CHOP. BY DAYBREAK
MONDAY...NW WINDS 15-20 KNOTS SHOULD BE EXPECTED WITH 2-4 FOOT SEAS
AND HIGHEST OFFSHORE.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 1:20 PM SUNDAY...SOME STRONG WINDS AT THE BEGINNING OF THE
PERIOD AS A SURFACE TROUGH WILL BE MOVING OFFSHORE. EXPECT A
NORTHERLY FLOW AT 20-25 KNOTS. GRADIENT DECREASES SLOWLY DURING THE
DAY ONLY TO INCREASE ONCE AGAIN AROUND 0600 UTC TUESDAY AS A
SECONDARY FRONT/SURGE MOVES ACROSS. WINDS TURN MORE NORTHEAST AND
INCREASE ONCE AGAIN TO A RANGE OF 20-25 KNOTS. GRADIENT DIMINISHES
DRAMATICALLY LATE TUESDAY/EARLY WEDNESDAY AS THE CENTER OF HIGH
PRESSURE;RE MOVES FROM PENNSYLVANIA TO BASICALLY OVERHEAD. WINDS
STAY JUST BELOW SMALL CRAFT CRITERIA EARLY MONDAY AND AGAIN EARLY
TUESDAY. SEAS MAY ECLIPSE SIX FEET BRIEFLY TUESDAY BUT WILL NOT
ISSUE A HEADLINE AT THIS TIME DUE TO THE MARGINAL NATURE AND TIME
CONSIDERATIONS. SEAS FOLLOW THE WINDS TUESDAY DECREASING
DRAMATICALLY.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 1:20 PM SUNDAY...BERMUDA HIGH PRESSURE TO BRING A SOUTHWESTERLY
WIND WEDNESDAY THAT MAY VEER WITH THE APPROACH/DEVELOPMENT OF SOME
WEAK PIEDMONT TROUGHINESS. THIS MAY ALSO LEAD TO JUST ENOUGH OF AN
UPTICK OF CONDITIONS THAT CAUTIONARY HEADLINES ARE NEEDED. THESE
FACTORS REMAIN IN PLACE ON THURSDAY WHILE A COLD FRONT WHOSE TIMING
IS A LITTLE UNCERTAIN APPROACHES FROM THE NNW. THE APPROACH OF THIS
BOUNDARY MAY CAUSE ADDITIONAL VEERING THROUGH THURSDAY DEPENDING ON
ITS SPEED AND TIME OF ARRIVAL. ASSUMING A THURSDAY EVENING FROPA A
TURN TO A MORE NORTHERLY DIRECTION IS EXPECTED ON FRIDAY AND THE
SURGE BEHIND THE FRONT ALSO WILL BE QUESTIONABLE...IN STRENGTH. THIS
WILL END UP DICTATING WHETHER FRIDAY SEES A SLIGHT DETERIORATION IN
WIND AND SEAS OR AN ACTUAL IMPROVEMENT OVER THURSDAY SHOULD THE
WEAKER SOLUTIONS PAN OUT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...DRH
Hazardous weather outlook, Mar 25, 3:07 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT SUN MAR 25 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-261915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
307 PM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
MANY OF THE STRONGER SHOWERS AND STORMS WILL PRODUCE SMALL HAIL UP
TO THE SIZE OF DIMES. THE STRONGEST THUNDERSTORMS MAY BE CAPABLE
OF GENERATING HAIL UP TO THE SIZE OF QUARTERS. GUSTY WINDS ARE
ALSO POSSIBLE.

STORMS SHOULD SHIFT OFFSHORE DURING THE LATE AFTERNOON AND EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-261915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
307 PM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING
COULD MOVE OVER THE IN-SHORE WATERS. GUSTY WINDS AND HAIL WILL
BE THE PRIMARY THREATS.

GUSTY NW WINDS EARLY MONDAY COULD WARRANT AN EXERCISE CAUTION
STATEMENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

8

In the hours before

Special weather statement, Mar 25, 3:39 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT SUN MAR 25 2012

NCZ087-SCZ024-252045-
DILLON-ROBESON-
339 PM EDT SUN MAR 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON AND ROBESON COUNTIES
THROUGH 445 PM EDT...

AT 340 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ST. PAULS TO RAEMON...OR ALONG A LINE EXTENDING
FROM 10 MILES EAST OF RED SPRINGS TO 11 MILES SOUTH OF LAURINBURG...
MOVING SOUTH AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...RED SPRINGS...
ALMA...BARKER TEN MILE...BARNESVILLE...BUIE...ELROD...FAIRMONT...
FLOYDALE...FORK AND HAMER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3489 7892 3450 7886 3448 7887 3446 7890
      3445 7895 3442 7897 3426 7927 3430 7937
      3429 7946 3454 7950 3462 7945 3463 7946
      3470 7940 3493 7897
TIME...MOT...LOC 1940Z 353DEG 15KT 3481 7901 3460 7941

BACON
Local storm report, Mar 25, 4:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
404 PM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 NE CURRIE             34.50N  78.06W
03/25/2012  E1.00 INCH       PENDER             NC   PUBLIC

            DIME TO QUARTER SIZE HAIL FELL.

&&

EVENT NUMBER ILM1200040

43
Special weather statement, Mar 25, 4:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT SUN MAR 25 2012

NCZ105>107-252100-
COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
406 PM EDT SUN MAR 25 2012

...A STRONG THUNDERSTORM OVER NORTHER NEW HANOVER AND SOUTHERN
PENDER COUNTIES THROUGH 500 PM EDT...

AT 405 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CASTLE HAYNE...OR ABOUT 9 MILES NORTH OF WILMINGTON...THIS STORM WAS
NEARLY STATIONARY.

SOME LOCATIONS IMPACTED INCLUDE BAYSHORE...CASTLE HAYNE...
MOORETOWN...ROCKY POINT...SCOTTS HILL AND WRIGHTSBORO.

HAZARDS INCLUDE...
PEA TO DIME SIZE SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3429 7771 3429 7775 3430 7777 3429 7779
      3427 7800 3428 7799 3428 7800 3431 7801
      3432 7800 3432 7802 3439 7804 3447 7780
TIME...MOT...LOC 2005Z 252DEG 6KT 3434 7790

BACON
Local storm report, Mar 25, 4:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             3 W LUMBERTON           34.63N  79.07W
03/25/2012  E1.00 INCH       ROBESON            NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL ON HWY 74.

&&

EVENT NUMBER ILM1200041

43
Local storm report, Mar 25, 4:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
418 PM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             CASTLE HAYNE            34.35N  77.90W
03/25/2012  E0.75 INCH       NEW HANOVER        NC   PUBLIC

            DIME SIZE HAIL COVERING THE GROUND AT THE GE PLANT.

&&

EVENT NUMBER ILM1200042

43
Special weather statement, Mar 25, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SUN MAR 25 2012

SCZ017-024-032-033-053-252115-
DILLON-FLORENCE-INLAND HORRY-MARION-MARLBORO-
421 PM EDT SUN MAR 25 2012

...A CLUSTER OF HAIL PRODUCING THUNDERSTORMS WILL MOVE ACROSS
HORRY...FLORENCE...MARION...DILLON AND MARLBORO COUNTIES THROUGH 515
PM EDT...

AT 419 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLOYDALE...OR ABOUT 8 MILES SOUTH OF DILLON...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...MARION...MULLINS...
BINGHAM...BLUE BRICK...BROWNSVILLE...CLAUSSEN...EVERGREEN...
FLOYDALE...FORK...GALIVANTS FERRY AND GAPWAY.

HAZARDS INCLUDE...
WIDESPREAD PEA TO PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS
PASS.

&&

LAT...LON 3448 7959 3439 7918 3430 7907 3398 7911
      3407 7974
TIME...MOT...LOC 2019Z 007DEG 9KT 3430 7935

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:28 PM EDTSpecial Weather StatementILMDarlington, Florence62 min
Mar 24, 9:26 PM EDTSpecial Weather StatementILMDarlington, Dillon, Florence, Marlboro64 min
Mar 24, 10:25 PM EDTSpecial Weather StatementILMFlorence, Marion, Williamsburg65 min
Mar 24, 11:04 PM EDTSpecial Weather StatementILMWilliamsburg26 min
Mar 25, 1:26 PM EDTSpecial Weather StatementILMDarlington34 min
Mar 25, 2:00 PM EDTSpecial Weather StatementILMFlorence60 min
Mar 25, 2:35 PM EDTSpecial Weather StatementILMWilliamsburg55 min
Mar 25, 3:39 PM EDTSpecial Weather StatementILMDillon66 min
Mar 24, 10:43 PM EDTSpecial Weather StatementILMBladen47 min
Mar 25, 12:41 AM EDTSpecial Weather StatementILMPender49 min
Mar 25, 12:54 AM EDTSpecial Weather StatementILMNew Hanover36 min
Mar 25, 1:26 AM EDTSpecial Weather StatementILMNew Hanover49 min
Mar 25, 1:34 PM EDTSpecial Weather StatementILMPender56 min
Mar 25, 2:38 PM EDTSpecial Weather StatementILMPender37 min
Mar 25, 3:21 PM EDTSevere Thunderstorm WarningILMPender38 min
Mar 25, 4:06 PM EDTSpecial Weather StatementILMPender54 min
Mar 25, 4:37 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender38 min
Mar 25, 4:50 PM EDTSpecial Weather StatementILMRobeson55 min
Mar 25, 5:09 PM EDTSpecial Weather StatementILMNew Hanover36 min
Mar 25, 5:18 PM EDTSpecial Weather StatementILMColumbus27 min
Mar 25, 5:35 PM EDTSpecial Weather StatementILMBladen55 min
Mar 25, 6:30 PM EDTSpecial Weather StatementILMBrunswick45 min
Mar 25, 6:39 PM EDTSpecial Weather StatementILMBladen, Columbus66 min
Mar 25, 7:10 PM EDTSevere Thunderstorm WarningILMBrunswick19 min
Mar 25, 7:48 PM EDTSpecial Weather StatementILMBladen42 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.